A 21-year-old woman with acute lymphoblastic leukemia underwent bone marrow transplantation (BMT). The conditioning regimen consisted of an association of busulfan (BU) and cyclophosphamide (Cy). The day after starting BU, she suffered a generalized tonic-clonic seizure. Electroencephalography (EEG) performed the day after the seizure showed diffuse polyspikes and spike-and-wave discharges. EEG on the following days showed persistent abnormalities (slowing of background activity intermixed with diffuse slow waves and isolated delta and theta bursts). These abnormalities persisted for about 20 days with complete normalization one month after the seizure. We suggest that BU is implicated in these abnormalities and emphasize the importance of EEG recording before and after bone marrow transplantation to disclose BU neurotoxicity.
|Number of pages||3|
|Publication status||Published - Jun 2004|
- Bone marrow transplantation
ASJC Scopus subject areas
- Clinical Neurology